Arizona, 2005

Tornado in Arizona, July 25, 2005

July 25, 2005 · NWS FGZ · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 25, 9:40 AM MST, 4 hours 13 minutes earlier.

Area forecast discussion, Jul 25, 9:40 AM MST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
940 AM MST MON JUL 25 2005

.SYNOPSIS...A MOIST AND UNSTABLE AIR MASS OVER ARIZONA WILL RESULT
IN AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS AGAIN TODAY AND
TUESDAY. EXPECT A SLIGHT DRYING TREND...ESPECIALLY ALONG THE UTAH
BORDER...ON WEDNESDAY AND THURSDAY. TEMPERATURES WILL REMAIN NEAR
SEASONABLE LEVELS.

&&

.DISCUSSION...A MOIST AIR MASS REMAINS IN PLACE ACROSS NORTHERN AZ.
PW VALUE FROM KFGZ SOUNDING THIS MORNING CAME OUT TO 1.01
INCHES...WHILE DPI SOUNDER SHOWS PW VALUES OF OVER AN INCH IN MANY
LOCATIONS. PROFILE SHOWS MODERATE INSTABILITY OVER FLAGSTAFF...SO
THERE SHOULD BE NO PROBLEM CONVECTING. BUT...RAPID INCREASE IN CLOUD
COVER OVER FAVORED LOCATIONS COULD HAMPER AREAL GROWTH OF SHOWER ACTIVITY
IF WE TURN MOSTLY CLOUDY BEFORE NOON. HAVE DECIDED TO LEAN TOWARDS
THE SCENARIO WHERE WE SEE DECENT COVERAGE OF SHOWER AND THUNDERSTORM
ACTIVITY WITH THE MAIN THREAT BEING HEAVY RAIN. THUNDERSTORM
MOVEMENT WILL BE SLOW AND EASTERLY AS FLOW REMAINS WEAK. HAVE
ALREADY INCREASED POP COVERAGE CWA-WIDE THROUGH 06Z TONIGHT...WITH
THE LARGEST INCREASES SEEN OVER FLAGSTAFF AND GRAND CANYON COUNTRY.
ZONES WILL BE UPDATED SHORTLY TO REFLECT THESE CHANGES. CK

&&

.AVIATION...FOR 18Z PACKAGE. EXPECTING AT LEAST 50 PERCENT COVERAGE
OF TCU/CB BY 1900Z TODAY. MAIN THREAT WILL BE HEAVY RAIN WITH
ISOLATED MAINLY SMALL HAIL...AND WET MICRO-BURSTS TO 40 MPH. UPPER
AIR CONDITIONS FAVOR LONG-LIVED CONVECTION...SO EVENING STORMS WILL
BE SLOW TO DISSIPATE. CONDITIONS WILL DROP TO ISOLATED COVERAGE BY
MIDNIGHT TONIGHT...BUT WILL NOT COMPLETELY DISSIPATE. AVIATION
DISCUSSION NOT UPDATED FOR AMENDMENTS. PETERSON

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jul 25, 9:13 AM MST, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
913 AM MST MON JUL 25 2005

AZZ004>018-037>040-260700-
BLACK MESA AREA-CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
COCONINO PLATEAU-EASTERN MOGOLLON RIM-GRAND CANYON COUNTRY-
KAIBAB PLATEAU-LITTLE COLORADO RVR VLY IN APACHE CO-
LITTLE COLORADO RVR VLY IN COCONINO CO-
LITTLE COLORADO RVR VLY IN NAVAJO CO-MARBLE AND GLEN CANYONS-
NORTHEAST PLATEAU AND MESAS SOUTH OF 264-
NORTHEAST PLATEAUS AND MESAS 264 NORTH-NORTHERN GILA COUNTY-
OAK CREEK AND SYCAMORE CANYONS-WESTERN MOGOLLON RIM-WHITE MOUNTAINS-
YAVAPAI COUNTY MOUNTAINS-YAVAPAI COUNTY VALLEYS AND BASINS-
913 AM MST MON JUL 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR...

.DAY ONE...TODAY

A MOIST AND UNSTABLE AIR MASS OVER NORTHERN ARIZONA WILL ALLOW FOR
SHOWERS AND THUNDERSTORMS TO FORM OVER THE SAN FRANCISCO PEAKS AROUND
1100 AM MST THIS MORNING. STORMS WILL BE SLOW MOVING AND WILL BE
PRODUCING HEAVY RAIN AS THEY TRAVERSE TOWARDS THE EAST AND NORTHEAST.
ALTHOUGH NOT WIDESPREAD...THE POSSIBILITY FOR FLASH FLOODING EXISTS.
RAINFALL AMOUNTS OF 0.30 TO 0.60 INCHES ARE EXPECTED OVER THE
MOGOLLON RIM AND THE GRAND CANYON COUNTRY WITH LOCALLY HEAVIER
AMOUNTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

LIGHT WINDS ALOFT AND MONSOONAL MOISTURE IN PLACE WILL LEAD TO DAILY
CHANCES OF SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The radar

The Flagstaff radar (KFSX), 162 km away, was scanning. The volume nearest the first event began at 20:51 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Apache

When
July 25, 1:53 PM MST
Where
Apache County, Navajo
Rating
F0
Path length
1 mi
Path width
10 yd
Reported by
TRAINED SPOTTER
Coordinates
35.117, -109.550

A trained spotter saw a tornado about two miles north of Petrified Forest National Park.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arizona in 2005Every state in 2005This day in weather historyThe tornado archive for Arizona, 2005Warnings in Arizona, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468166.